# SDR CA130903009

- Difficulty date: August 23, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 182A
- Aircraft time: 8,966 hours
- Engine: Cont O470*
- Propeller: Mcauly 2A34C203
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Ring
- Condition: Damaged
- Location: Piston
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE TROUBLESHOOTING HIGH OIL CONSUMPTION AND LOW OIL PRESSURE, A SIGNIFICANT AMOUNT OF METAL WAS FOUND IN ENGINE OIL PRESSURE RELIEF VALVE.  FURTHER INVESTIGATION REVEALED THAT 1 OF THE OIL RING SETS HAD A CENTER RETAINING SPRING THAT HAD FAILED AND WAS CONTAMINATING THE ENGINE.  THE COMPRESSION RINGS WERE ALSO FAILING AS THE MOLYBDENUM COATING WAS DELAMINATING OFF THE MACHINED GROOVE IN THE RING.  ALL CYLINDERS WERE REMOVED, OIL SYSTEM FLUSHED, CYLINDERS HONED, NEW PISTON SET. PN AEC646263 AND PISTON RING SET, PN CN106 INSTALLED IN ALL CYLINDERS TO RECTIFY THE DEFECTS.
